INR Rant

It's not often I get fed up or worried I am just not the sort, but lately I am really really fed up with my INR's yo yoing all over the place.

They are bouncing from the 2's which is a bit low to the 10's which is a bit high.Today 10.8 which I thought was impressive. Having bloods done every 3 days so arms look a mess, long sleeves for me then, good thing it is winter.

I can't seem to find a reason for it. It is also begining to affect my eyesight which is not the best in the world to start with, everything is very blurred. I also have some bruises which I dont normally get so throughly p'd off. Here on the South Coast it is also grey, drizzly and a sea mist is creeping in so getting cold.

Right that feels better rant over and I am goiung to curl up on the sofa with the cat, she loves me whatever!

13 Replies

oldestnewest
  • Blimey Judes

    INR in the 10's is pretty high, my doc comments if mine hits 4!

    Shame your doc doesn't have the finger prick machine, similar to one for diabetics and blood sugars, saves on the arms.

    Out of interest how much warfarin are you on? I take around 8mg which ordinarily keeps me stable (ish) at around 3 - 3.5 unless I am on the steroids or antibiotics.

    If you are not on any new meds are they checking you for any underlying infection? other than that sorry, I can't help any more other than to sympathise with you! I would really suggest someone checks your eye as a just in case, and bruising has to be the high INR.

    keep you chin up and let you cat cheer you up.

    Take care and good luck hope all is ok with you

    Lesley

  • Hi Judes

    My INR's are yo-yoing too and I'm fed up of it. I din think the knee jerk reactions that they have helped, the take nothing for 2 days, then it's too low so they up the dose then it's too high so back to nothing for one or two days.

    Your 10.8 must be the winner though, my highest has been 7.2, also had a 6 last couple of weeks.

    Sorry that I can't really offer any advice as I don't know why mine fluctuate so much, my lifestyle is pretty much the same day in day out (yeah I'm boring), I have a record of my doses, I try to take my warfarin at same time each day within about 30 mins. Having said that I'm now sat here kicking myself as I don't think I've taken tonights lot (taken my son and a friend swimming and he stayed for tea so our routine was different!).

    I would suggest that you get your eyes looked at, in May last year my vision went very blurry, lots of tests and 4 drs later, I was told I'd had a haemorrhage, so maybe worth getting it checked. I went to my optican initially and they ran a lot of tests and sent me straight to hospital.

    Hope curling up on soda and being comfy has cheered you up but if not get a cuppa and one choccy biscuits.

    Take care

    Louise

  • Hi Judes

    yes 10 is very high, has your diet altered, or stomach problems to affect your Vit K intake, my INR goes up if I stop my high vit K foods, wonder why they dont give you vit K injection when it gets so high. My hospital does the pinprick testing, must be horrible to be having so many blood tests especially when you are prone to bruising like that with such a high reading. agree eye testing very good idea.

    Hope they get you under control soon, wishing you well, my favourite thing is to settle with a cat on my lap when it all gets too much.

    We have had a depressing cloudy rainy day in london today, so doubly sympathise

  • Thanx for all your support makes me feel a whole lot better, and the cat was purring away....she's called Bonniesnugs cos she always snuggles up to me.

    I am sure as Louise says messing about with Wafarin dosages doesnt help the yo yoing. I usually don't bruise so thats a bit of a shock as well. Was in hospital last week end so dont think there is an infection going on, just the joys of Huighes! I am due at Tommies next week so will chat to them.

    I have just got home from Cadets and really do feel a little off colour and can hardly see anything now so will see gp in the morning

  • Judes,

    welcome to the group and please let us know how you get on.

    paddy

  • Judes

    good luck with GP, wishing you better

    Purrrrsss to Bonniesnugs, sounds a delight

    all the best

  • Hi Judes

    Getting yourself a finger prick testing meter sounds essential for you. I test every day and I adjust my own dose, with my GP's blessing.

    The things to remember are:

    1. Food and drink affect INR, Brussells Sprouts are the worst for me, 6 of them will knock hell out of my INR because they are high in Vit K, whereas a night out with a mate, having 4 pints of beer, can affect INR by raising it a lot.

    2. Changes of warfarin dose should be done gradually and a couple of days or so allowed for the change to have an effect on the level, before adjusting if necesary. Adjustments should only be made where a trend is seen, either rising or falling, over several days. A one day blip should not be reacted too really, it is impossible to micro-manage INR.

    Best regards and good luck.

    Dave

  • HI there, welcome and sorry you are having a tough time, all sorts of people on here have yo yo ing INR's and there will be some handy tips flowing re testing, keeping diet level etc etc. Hope it settles down to a more reasonable level soon, keep us posted. Mary F

  • Well, been to the GP and to add insult to injury my blood sugars where quite low which is why I felt a bit odd.There doesn't seem to be a prob with my eyes.I also managed to fall over and have done the tendons in my ankle in so am hobbling about!! Ever get the feeling that it's just not your day?

    Having been on Warfarin for some 16 years now its never been that stable but never this bad and am aware of what effects my INR and did a lot of practical research in to the effects of food and alcohol. Real ale seems to be the best as that doesn't effect it that much, and 3 Plymouth gins in the pub are ok too, but Gordons gin does effect it go figure.

    I used to self test and that was great but when they stopped the old machine and brought out the new one I really couldn't justify the expense of a new one. (Had to give up work, got divorced etc etc)

    Looks like another day with Bonniesnugs and my Kindle as really can't walk now,

  • so sorry about the injury, have a good relaxing time with Bonniesnugs and kindle, wishing you better :-))))

  • my inr goes up and down every week i am on a high dose of warfarin 27mg a day i have been told not to each much fruit , veg and fruit juices hope you get sorted soome x

  • Hi Judes,

    My husband has APS & his INR was always all over the place, being checked every few days, sometimes stopping his Warfarin when his INR would shoot over 8, then increasing it greatly when it dropped below 2. I suggested to him that he take his Warfarin at bedtime so that his INR would be more level when he was checked in the mornings. Before, he was taking the Warfarin in the morning & being tested a few hours later & I think it affected the test results. But since he started taking the Warfarin at bedtime, his INR has remained steady around 2.8 - 3.2 & he is only tested once a month now. It might be something for you to consider.

    We both have diabetes type 1 & he takes medicine for it & I watch our diets closely. But when he wants to eat a little more, he does drink one beer because it will bring the sugar level down. (I don't know what more more beers or other types of alcohol would do to sugar levels) I don't know if it changes his INR any, but he doesn't feel any ill effects from the APS & he is very sensitive to any effects from the APS. See, he can still feel blood clots move through his body, especially his lungs (very painful, he says) & he felt one last year go through his brain that caused a mild TIA & he felt it stop in his forehead. Doctors kept telling us he couldn't feel a clot, but 2 weeks later, he had an aneurysm that ruptured - right where he felt the clot stop. And the doctor that did the surgery said it was from a blood clot.

    Anyway, before he started taking his warfarin at night, he could tell when his INR was high or low simply by how he felt. When his was low, he was tired & sluggish. When it was high, he felt odd. I don't know when you take your warfarin or when you get it tested, but I know that putting 12 hours between them for my husband gave a more accurate reading without all the jumping around.

    I hope this helps.

    Shelia

  • Hi , I can relate to you. My INR's are always high and low. due to a tight range. I recently purchased a coag machine. and check my own INR's. I have just come back from 2 weeks in Trinidad and checked and adjusted my warfarin accordinaly. I kept my levels in range all the time i was there. I was pleased that i kept them in range. If you can afford to buy the machine, you will be in more control. Hope this is helpful.

You may also like...